Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 13, 2025, 1:28 AM CDT for 6 counties in Kansas. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2025, 1:28 AM CDT (06:28 UTC)
- In effect from
- Apr 13, 2025, 8:00 AM CDT
- Expired
- Apr 13, 2025, 11:55 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Tulsa radar (KINX), 152 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WWUS73 KICT 130628 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 128 AM CDT Sun Apr 13 2025 KSZ071-072-095-096-099-100-131900- /O.NEW.KICT.WI.Y.0006.250413T1300Z-250413T1900Z/ Woodson-Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Yates Center, Neodesha, Iola, Coffeyville, Chanute, Parsons, Fredonia, Independence, and Humboldt 128 AM CDT Sun Apr 13 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Allen, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...From 8 AM this morning to 2 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
1 follow-up statement
845 WWUS73 KICT 131655 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1155 AM CDT Sun Apr 13 2025 KSZ071-072-095-096-099-100-131800- /O.CAN.KICT.WI.Y.0006.000000T0000Z-250413T1900Z/ Woodson-Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Chanute, Independence, Yates Center, Fredonia, Neodesha, Iola, Coffeyville, Humboldt, and Parsons 1155 AM CDT Sun Apr 13 2025 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue into the afternoon, but widespread gusts to advisory criteria are no longer expected. $$ Kaufman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 12, 10:54 PM CDT, 2 hours 34 minutes earlier. Its key messages:
- Warm Sunday, with widespread afternoon highs in the middle to upper 80s.
- Potential for showers and perhaps a rumble of thunder or two in central KS Sunday night.
- Chances for showers and storms return Tuesday night through Wednesday night, then again to finish the week.
Area forecast discussion, Apr 12, 10:54 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1054 PM CDT Sat Apr 12 2025 .KEY MESSAGES... - Warm Sunday, with widespread afternoon highs in the middle to upper 80s. - Potential for showers and perhaps a rumble of thunder or two in central KS Sunday night. - Chances for showers and storms return Tuesday night through Wednesday night, then again to finish the week. && .DISCUSSION... Issued at 221 PM CDT Sat Apr 12 2025 Water vapor imagery this afternoon indicates strong upper flow over the Northern Plains as a trough sits over the Pacific Northwest. A tightening surface pressure gradient arising from lee troughing to the north has allowed for gusty southerly winds throughout the forecast area today. These are anticipated to continue overnight as a mid/upper trough tracks over the Northern Plains. Short-term models time out the arrival of the associated cold front during the late morning and early afternoon on Sunday. Compressional warming ahead of this will allow for highs in the middle to upper 80s in south central and southeast KS, while central KS will stay a touch cooler with highs in the low 80s. No precipitation is anticipated with the passage of this boundary in the afternoon. Could see a few showers and rumbles of thunder in central KS early Monday morning with short-term models highlighting mid-level frontogenesis bands around and north of I-70. Little (if any) rain accumulation is expected. High temperatures will be considerably cooler and closer to normal for Monday, with values expected to reach the middle to upper 60s areawide. Following a brief warmup on Tuesday (highs near 70), mid- range models introduce a shortwave riding the crest of the upper ridge that will allow chances for showers and perhaps a few storms late Tuesday night into Wednesday. Per previous discussions, there remains a bit of uncertainty in coverage and location of precipitation owing to discrepancies between the ECMWF (drier column; weaker wave) and the GFS/Canadian (more moisture; stronger wave). As such, current thinking remains that chances for scattered showers and storms will stay primarily east of I-135, but trends will continue to be monitored as data is likely to change. Looking toward the end of the week, above average temperatures (highs near 90) will look to return Thursday as the mid-level ridge slides east. Model consensus supports strengthening southwesterly flow aloft out ahead of another shortwave trough Thursday evening, which could support the return of isolated shower and storm chances to the Plains late Thursday night into Friday morning. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1051 PM CDT Sat Apr 12 2025 The main concern remains to be low level wind shear tonight into the morning given the low level jet. This is expected areawide with potential speeds of 50 to near 60 kts around 2k feet. A cold front moves from west to east today which will transition the winds from the south to the west then north by the end of the forecast period. The timing may need to be tweaked depending on the latest guidance or observations upstream. VFR conditions prevail. && .FIRE WEATHER... Issued at 305 AM CDT Sat Apr 12 2025 Very high grassland fire danger expected this afternoon through sundown. We are still looking for gusty south winds today with sustained speeds in the 25-30 mph range with gusts around 40 mph. Afternoon RH values will generally be in the 25 to 35% range with the lowest values generally west of I-135. These conditions will lead to very high grassland fire danger this afternoon for all of central and south central KS. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JWK AVIATION...VJP FIRE WEATHER...RBL
Hazardous weather outlook, Apr 12, 8:32 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 832 PM CDT Sat Apr 12 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 832 PM CDT Sat Apr 12 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few showers and rumbles of thunder are possible late Sunday night into Monday morning. Thunderstorms will be possible late Tuesday night through Thursday morning and then again Thursday night into Friday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.